1. This site uses cookies. By continuing to use this site, you are agreeing to our use of cookies. Learn More.
  2. Come and join our girl community by registering for free and start discussing about girl topics, fashion, relationships...

Antidepressants Linked To Bleeding

Discussion in 'Girlie Gossip' started by Tia, May 18, 2005.

  1. Tia

    Tia New Member

    Some popular antidepressant drugs can cause internal bleeding similar to that triggered by aspirin and related painkillers, say researchers.

    A review of the medical records of 549 patients admitted to hospitals for acute gastrointestinal bleeding found that ongoing use of Prozac and other selective serotonin re-uptake inhibitors, or SSRIs, caused a risk of bleeding similar to that caused by non-steroidal anti-inflammatory drugs, or NSAIDs, such as aspirin, ibuprofen and naproxen.

    "Physicians must closely monitor for this serious adverse event, especially in patients who are taking both SSRIs and NSAIDs," said Michael Jones, chief author of the report from the Northwestern University Medical School in Illinois.

    The study was released in Chicago during a meeting of gastrointestinal experts. It was sponsored by TAP Pharmaceuticals, which makes Prevacid, a heartburn drug.


    Link.... http://www.nzherald.co.nz/index.cfm?c_id=2...jectID=10126026
     
  2. Tia

    Tia New Member

    This topic is close to me, having been on and off SSRI's for the last 10years.

    Only now are doctors admitting that they're are many effects on the patient not known about before.
    We are the human guinea pigs for these drugs. I've just been researching into the one I'm on and the stuff I found gave me nightmares.
     
Loading...

Share This Page